advair or seretide diskus

Asthma related discussion

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
cocai
Guest
Posts: 2
Joined: Mon Sep 06, 2004 11:12 am
Location: philippines
Contact:

advair or seretide diskus

Postby cocai » Mon Sep 06, 2004 11:37 am

hi,..i had asthma attacks mostly because of stress and because im exposed to vehicular pollution in our area..my doctor told me to try advair..it works great..but when i stop for a week..i had severe attacks that i need to take it again..then i felt better.. before 2x a day then once a day..until gradually itotally stop using it..im very careful now ,avoid getting so worked out ..and if i feel the shortness of breath i take 2 puffs of ventolin..it works for me...but my worry is for my 7 yrs old son..ive have him take advair..once or twice a day..when hes particularly off to go non stop playing...he started last year..and just today i read in a mag that advair have possible systemic effects like growth retardation in children under 12... when before i ran out of advair ..my son started to have mild attacks..so eventually hes back on taking it..please advice anyone..thank you!

User avatar
Dr. Yasser Mokhtar
Medical Doctor
Posts: 1387
Joined: Sun Dec 29, 2002 1:24 pm

Re: Advair or seretide diskus

Postby Dr. Yasser Mokhtar » Mon Sep 06, 2004 11:48 am

Dear Cocai,

You have to take your son to a pediatrician right away and stop giving him medications that have potential serious side effects on your own without his doctor's advice.

Thank you very much for using our website http://doctorslounge.com

Yasser Mokhtar, M.D.

cocai
Guest
Posts: 2
Joined: Mon Sep 06, 2004 11:12 am
Location: philippines
Contact:

Postby cocai » Tue Sep 07, 2004 11:29 pm

thank you very much sir, actually my son pediatrician recommended it to me last year when my son was having frequent mild attacks ..(sometime every month) and some severe attacks that comes with fever..with that i was told to nebulize him with budecort nebule and combivent nebules then after the therapy then go back to advair. ..hes very playful for his age ,sometimes i cant avoid him from getting so tired from school ,imagine him coming home all sweaty like he ran all day and trying to catch his breath,so i give him advair once b4 going to school now.well except today..we hardly see my pedia anymore,..so i thought ,since its working and hes not having any attacks for a while..
after reading the leaflet..an of course from your advice..i think i should get some opinions from our pediatrician..im so worried :? .

User avatar
Dr. Yasser Mokhtar
Medical Doctor
Posts: 1387
Joined: Sun Dec 29, 2002 1:24 pm

Re: Advair or seretide diskus

Postby Dr. Yasser Mokhtar » Wed Sep 08, 2004 1:14 am

Dear Cocai,

We have to be really careful with the medications that we give to our children, reason being that some of them have the potential of causing serious side effects.

All prescription medications given to children have to be under medical supervision.

Systemic steroids have potential severe side effects both in children and adults.

Inhaled steroids on the other hand were thought not to have minimal systemic effects.

In children several studies were conducted on the effect of one of the inhaled steroids on growth in asthmatic children. These children were maintained on steroids for prolonged periods of time, so we are talking about long term use not every now and then, and the results were that inhaled steroids were found to cause growth delay. i think the thought that children pick up if the steroids are stopped, but i am not aware of any studies that confirm this putting in mind that i am not a pediatrician.

i don't think that there is anything to worry about for the time being.

Please, consult with your son's pediatrician before giving him any medications.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.


Return to “Asthma”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.